Georgia, 2017

Flash Flood and Hail in Georgia, July 7 to 9, 2017

July 7 to 9, 2017 · NWS FFC · 22 events in 15 counties and zones

S. produced several rounds of strong to severe thunderstorms across north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$136,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A series of short waves associated with a large, persistent, upper-level trough over the eastern U.S. produced several rounds of strong to severe thunderstorms across north and central Georgia. Heavy rain resulted in a few reports of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 7, 1:40 PM EST, 25 minutes earlier.

Area forecast discussion, Jul 7, 1:40 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
240 PM EDT Fri Jul 7 2017

.PREV DISCUSSION... /Issued 727 AM EDT Fri Jul 7 2017/

PREV DISCUSSION... /Issued 427 AM EDT Fri Jul 7 2017/

SHORT TERM /Today through Saturday/...
Short term models have initialized well and are in good agreement as
far as handling of the elongated trough slowly sagging southward
through the forecast area.  Proximity of the trough and weak
impulses moving through the upper level flow, as well as weak
surface boundary will continue chances for shower and thunderstorm
development through the short term periods.  For today, models are
showing decent instability...2000 to 3000 J/kg...mainly north of a
CSG-AHN line this afternoon with some shear noted as well. Expect
some storms to become strong to severe across the aforementioned
area, especially as limited cloud cover this morning will allow for
good heating through this afternoon.  The main threats with any
storms through this evening will be gusty winds, frequent lightning,
small hail and heavy rain.  Models indicating storms will linger
through the evening hours and taper off towards midnight. Models
push upper trough/surface wave further south tomorrow with the main
focus south of an Atlanta to Athens line. Once again expect isolated
strong to severe storms expected with gusty winds, frequent
lightning, small hail and heavy rain as the main threats with
instability noted across the area once again.

Temperatures will remain near normal through the period.  Given the
lack of low clouds this morning have gone above guidance for
afternoon temperatures today.

Atwell

LONG TERM /Saturday Night through Thursday/...
A slow moving cold front is expected to move to central GA and
become stationary in the Saturday night to Sunday time frame.
This will favor the best shower and storm chances over central
GA Saturday night...Sunday and through Monday.

Starting Tuesday...the stationary front looks to dissipate and
precip chances move n with chance pops across the entire forecast
area Wednesday and Thursday as a fairly typical summer time pattern
and fairly moist airmass predominates.

Forecast temperatures are running close to normal this long term
period.

BDL

&&

.AVIATION...
18Z Update...
Showers and isolated thunderstorms across the area mainly north of
Interstate 20. expecting more precipitation across central GA
later this afternoon with all TAF sites being affected by tonight.
Will see SHRA/TSRA activity diminish by 02-04z with clearing
skies over night. Winds will remain out of the west at 10kt or
less except will see some variable gusty winds in and around any
convective activity. Will also see VFR Ceilings and VSBYS except
some MVFR reading in and around TSRA activity.

//ATL Confidence...18Z Update...
Confidence Medium to High on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  90  69 /  40  30  20  20
Atlanta         89  72  89  70 /  40  40  30  30
Blairsville     82  66  82  64 /  50  20  30  10
Cartersville    87  71  88  68 /  40  30  30  20
Columbus        93  75  94  73 /  40  40  30  30
Gainesville     87  71  87  69 /  40  30  30  10
Macon           94  73  92  72 /  40  30  30  30
Rome            88  71  88  68 /  50  20  30  20
Peachtree City  90  71  90  69 /  40  40  30  30
Vidalia         95  76  94  74 /  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DJN.83
AVIATION...01
Hazardous weather outlook, Jul 7, 1:05 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
205 PM EDT Fri Jul 7 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
205 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered showers and thunderstorms will affect north and central
Georgia through early this evening. A few storms could become strong
to severe, with the main hazards being heavy rainfall, strong to
damaging wind gusts and frequent lightning. Expect storms to
diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of showers and thunderstorms each day, most
so during the afternoon and evening hours. A few storms could be
strong to severe with gusty winds...frequent lightning and
locally heavy rainfall as the main hazards. Brief localized flooding
of poor drainage areas will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 7, 12:03 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     1 ESE VINEYARD CREEK    34.11N  83.07W
07/06/2017                   MADISON            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            CHEROKEE ROAD AND DELLA SLATON ROAD.

&&

EVENT NUMBER FFC1701039

LMERRITT
Special weather statement, Jul 7, 12:11 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
111 PM EDT FRI JUL 7 2017

GAZ038-039-050-051-062-071800-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-Greene GA-
111 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
NORTHERN WARREN...SOUTHERN OGLETHORPE AND EASTERN GREENE COUNTIES
UNTIL 200 PM EDT...

At 111 PM EDT...a strong thunderstorm was near Carters Grove, or 10
miles west of Washington...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Rayle, Sharon, Ficklin, Cadley, Lundberg, Metasville,
Daniel Springs, Aonia, Newtown, Rocky Creek Fire Dept., Celeste,
Lyneville, Raytown, Philomath, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8256 3365 8257 3364 8257 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3354 8262 3350 8264
      3367 8303 3384 8296 3378 8257 3370 8252
TIME...MOT...LOC 1711Z 290DEG 19KT 3373 8292

WIND...40MPH
Special weather statement, Jul 7, 12:29 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT FRI JUL 7 2017

GAZ079-080-091-071800-
Taylor GA-Marion GA-Talbot GA-
129 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHERN MARION
AND SOUTHERN TALBOT COUNTIES UNTIL 200 PM EDT...

At 129 PM EDT...a strong thunderstorm was near Marion Estates, or 10
miles south of Talbotton...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Junction City, Geneva, Howard, Marion Estates, Juniper,
Charing, Oakland, Wesley Church, Fickling Mill and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8463 3261 8464 3269 8420 3268 8418
      3245 8416
TIME...MOT...LOC 1729Z 259DEG 13KT 3252 8451

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 7, 1:15 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 7 2017

GAZ038-039-071915-
Wilkes GA-Oglethorpe GA-
215 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 315 PM EDT...

At 215 PM EDT...a strong thunderstorm was near Lexington...moving
east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Lexington, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Lundberg, Norman, Metasville, Floral Hill,
Holliday Park, Aonia, Newtown, Danburg, Rocky Creek Fire Dept.,
Celeste and Vesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3364 8259 3360 8265 3360 8269 3371 8293
      3373 8295 3372 8296 3382 8318 3397 8304
      3400 8291 3397 8278 3399 8266 3386 8261
      3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1815Z 291DEG 25KT 3387 8302

WIND...40MPH
Special weather statement, Jul 7, 1:36 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT FRI JUL 7 2017

GAZ037-038-050-071915-
Oglethorpe GA-Oconee GA-Greene GA-
236 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...
SOUTHEASTERN OCONEE AND NORTHERN GREENE COUNTIES UNTIL 315 PM EDT...

At 236 PM EDT...a strong thunderstorm was near Farmington, or 8 miles
south of Watkinsville...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Greensboro, Lexington, Union Point, Crawford, North High Shoals,
Woodville, Bishop, Maxeys, Stephens, Wrayswood, Hutchings, Barnett
Shoals, Penfield and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3356 8301 3366 8338 3383 8349 3386 8331
      3385 8328 3386 8327 3390 8300
TIME...MOT...LOC 1836Z 279DEG 25KT 3374 8338

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 7, 1:52 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT FRI JUL 7 2017

GAZ012-013-020-021-071930-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
252 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...
SOUTHEASTERN GORDON...NORTHEASTERN BARTOW AND SOUTHWESTERN PICKENS
COUNTIES UNTIL 330 PM EDT...

At 251 PM EDT...a strong thunderstorm was over Sonoraville, or near
Calhoun...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Calhoun, Adairsville, Fairmount, Ranger, Sonoraville, Salacoa Valley,
Pine Log, Talmadge, Redbud, Folsom, Funkhouser and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3440 8496 3456 8484 3450 8451 3425 8462
TIME...MOT...LOC 1851Z 291DEG 16KT 3446 8484

HAIL...0.25IN
WIND...40MPH

The radar

The Atlanta radar (KFFC), 107 km away, was scanning. The volume nearest the first event began at 19:06 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
July 7, 2:05 PM EST to 2:10 PM EST
Where
Cherokee County, 1.5 mi SSE of Ball Ground
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.310, -84.370

The Cherokee County Emergency Manager reported a tree blown down on Flatbottom Road.

Thunderstorm Wind, Cobb

When
July 7, 3:20 PM EST to 3:25 PM EST
Where
Cobb County, 2.19 mi SSE of Acworth to 2.51 mi NNW of Kennesaw
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
34.054, -84.649

The Cobb County 911 center reported trees and power lines blown down around the Acworth area. Locations include Old McEver Road and Legacy Park.

Thunderstorm Wind, Oconee

When
July 7, 3:40 PM EST to 3:45 PM EST
Where
Oconee County, 0.82 mi SW of Elder
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
33.760, -83.338

The Oconee County 911 center reported large trees and power lines blown down near the intersection of Watson Springs Road and Jerusalem Road.

Thunderstorm Wind, Wilkes

When
July 7, 4:40 PM EST to 4:55 PM EST
Where
Wilkes County, 0.33 mi WNW of Daniel to 0.53 mi NNE of Washington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
33.673, -82.905

The Wilkes County 911 center reported trees blown down from Bartram Trace Road near Highway 44 to Sharon Road south of Washington and Hill Street in Washington.

Thunderstorm Wind, Taliaferro

When
July 7, 4:55 PM EST to 5:05 PM EST
Where
Taliaferro County, 1.1 mi NNE of Sharon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.565, -82.794

The Taliaferro County 911 center reported trees blown down near a trailer park on Highway 47 at Stephan Road in Sharon.

Thunderstorm Wind, Butts

When
July 7, 5:00 PM EST to 5:20 PM EST
Where
Butts County, 0.83 mi W of Jenkinsburg to 0.92 mi WNW of Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
33.321, -84.044

The Butts County 911 center reported that part of the metal roof on an apartment building on England Chapel Road in Jenkinsburg was blown off and a large tree was blown down northwest of Jackson on Paul Mattox Road near Brookwood Avenue.

Thunderstorm Wind, Morgan

When
July 7, 5:10 PM EST to 5:15 PM EST
Where
Morgan County, 1.55 mi NE of Rutledge
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.643, -83.598

The Morgan County 911 center reported a tree down along Lake Rutledge Road, just north of Rutledge.

Thunderstorm Wind, Morgan

When
July 7, 5:25 PM EST to 5:30 PM EST
Where
Morgan County, 2.02 mi W of Dorsey
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.568, -83.535

Morgan County 911 Center reported a large tree down along Brownwood Road, 1/2 mile off Atlanta Hwy.

Hail, Fayette

When
July 7, 5:30 PM EST to 5:40 PM EST
Where
Fayette County, 2.96 mi WSW of Fayetteville
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
33.440, -84.500

A National Weather Service employee reported nickel size hail.

Thunderstorm Wind, Newton

When
July 7, 5:36 PM EST to 5:40 PM EST
Where
Newton County, 1.5 mi SSE of Jerusalem
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.500, -83.720

The Newton County Emergency Manager reported a large tree knocked out power lines around the intersection of Mill Pond Road and Loyd Road southeast of Mansfield.

Hail, Paulding

When
July 7, 5:48 PM EST to 5:58 PM EST
Where
Paulding County, 1.34 mi WNW of Yorkville
Measured
1 in hail
Reported by
Public
Coordinates
33.930, -85.000

The public reported quarter size hail.

Thunderstorm Wind, Jasper

When
July 7, 6:00 PM EST to 6:10 PM EST
Where
Jasper County, 1.5 mi SSW of McEnheneys Crossroads to 1.76 mi N of Adgateville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.210, -83.760

The Jasper County 911 center reported trees blown down south of Monticello from Highway 83 to Highway 11 near Feldspar Road.

Thunderstorm Wind, Gwinnett

When
July 7, 7:15 PM EST to 7:25 PM EST
Where
Gwinnett County, 56.09 mi W of Dunlap to 54.26 mi W of Dunlap
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.906, -84.207

The Gwinnett County Emergency Manager reported trees and power lines blown down between Norcross and Lilburn. Locations include Joseph Way, Warners Trail where a tree fell on a house, Reddington Lane, Dickens Road at Indian Trail, and Lakeshore Drive.

Thunderstorm Wind, Wilkinson

When
July 7, 7:48 PM EST to 8:00 PM EST
Where
Wilkinson County, 0.69 mi N of Brooks to 1.28 mi SW of Ivey
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.910, -83.380

The Wilkinson County Emergency Manager reported trees and power lines blown down across the northwest part of the county from Highway 18 near Bob Martin Road to Lakeshore Drive near the Fall Line Freeway.

Thunderstorm Wind, Gwinnett

When
July 7, 7:50 PM EST to 8:00 PM EST
Where
Gwinnett County, 2.24 mi NNE of Gloster
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.929, -84.054

The Gwinnett County Emergency Manager reported a tree blown down on a house on Canterbury Court. No injuries were reported.

Thunderstorm Wind, Cherokee

When
July 8, 4:20 PM EST to 4:30 PM EST
Where
Cherokee County, 1.61 mi NW of Canton Cherokee Arpt to 0.56 mi ENE of Ball Ground
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.339, -84.436

The Cherokee County Emergency Manager reported numerous trees and power lines blown down around the Ball Ground area. Several homes and other buildings had trees fall on them and many roads were blocked by downed trees and power lines.

Thunderstorm Wind, Laurens

When
July 8, 4:40 PM EST to 5:10 PM EST
Where
Laurens County, 2.9 mi NNE of Lollie to 3.02 mi NE of Garretta
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.516, -82.724

The Laurens County Emergency Manager reported multiple trees blown down from south of Dublin on Highway 19 at BW Cook Road to east of East Dublin on St Paul Road and on Rockledge Road.

Thunderstorm Wind, Washington

When
July 8, 5:10 PM EST to 5:20 PM EST
Where
Washington County, 0.78 mi WSW of Sandersville
Measured
45 kt (52 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.975, -82.812

Washington County 911 Center reported a tree down at the 500 block of King Street. Time estimated from radar.

Thunderstorm Wind, Washington

When
July 8, 5:45 PM EST to 5:55 PM EST
Where
Washington County, 0.9 mi NW of Veal
Measured
45 kt (52 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
32.780, -82.930

The Washington County 911 center reported trees and power lines blown down from around the intersection of Highways 57 and 68.

Thunderstorm Wind, Wilkinson

When
July 8, 5:50 PM EST to 6:00 PM EST
Where
Wilkinson County, 1.97 mi SSW of Mc Intyre
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.823, -83.211

The Wilkinson County 911 center reported a tree down around Highway 57 and JR Sims northwest of Irwinton.

Thunderstorm Wind, Wilkinson

When
July 8, 6:00 PM EST to 6:10 PM EST
Where
Wilkinson County, 1.53 mi NE of Goldens Mill
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.945, -83.161

Wilkinson County 911 Center reported a tree down along Hwy 112, about 2 miles from the Baldwin County line.

Flash Flood, Washington

When
July 8, 9:00 PM EST to July 9, 12:00 AM EST
Where
Washington County, 2.63 mi WNW of Hebron to 1.88 mi W of Hebron
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.979, -83.044

The 911 Center relayed a report of water covering the road on GA Highway 24 West, near the Washington-Baldwin County line. Radar estimates indicate that rainfall amounts of 2 to 4 inches occurred in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2017Every state in 2017This day in weather historyWarnings in Georgia, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708683, 708684, 708685, 708686, 708687, 708688, 708690, 717441, 708681, 708692, 708682, 708693, 708694, 708696, 708695, 708698, 708699, 717442, 708700, 708701, 717443, 717256.